MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during mca (middle cerebral artery) thrombectomy case, when the operator tried to place the subject guidewire to distal of vessel and during super selecting of the subject guidewire, for better supporting the operator rotated the subject guidewire, but the distal of it had no reaction.When checked, found mid of the subject the guidewire fractured.Solitaire ab stent was used as a medical intervention to capture the tip of the subject guidewire and withdrew it.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire was returned broken in two fragments (192cm and 8cm), the proximal fragment was inspected, and the nitinol tubing was broken/fractured, the distal fragment was inspected, and the nitinol tubing was broken with the core wire and platinum wire exposed, and the core wire was seen through the distal tip dome.A functional inspection was not available as the guidewire was broken/fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomaly noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared for use as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the patient's anatomy was moderately tortuous, the guidewire tip was shaped 45 degrees, no friction/resistance was encountered during the procedure, the issue occurred when delivering the guidewire to pass the lesion, a non -stryker stent was used to capture and withdraw the fractured guidewire, and no fragments were left inside the patient.The guidewire was returned broken in two fragments (192cm and 8cm).During visual inspection, the nitinol tubing was found to be broken/fractured on the proximal and distal fragments with the core wire and platinum wire exposed on the distal fragment.No other anomalies were noted to the returned device.Based on the analysis and information provided, it is probable that the guidewire experienced high tension and/or torsion forces during delivery which caused the wire to fracture.An assignable cause of procedural factors will be assigned to the as reported and as analyzed 'guidewire broken/fractured during use' since this issue is associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 SOFT STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18489246
Report Number3012931345-2024-00006
Device Sequence Number19755653
Product Code DQX
UDI-Device Identifier04546540688729
UDI-Public04546540688729
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2026
Device Catalogue NumberM00326010
Device Lot Number0000223826
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer01/29/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REBAR 18 CATHETER (NON-STRYEKR).; SOLITAIRE AB STENT (NON-STRYKER).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale